MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the 12-volt sealed lead acid (sla) battery, serial number (b)(6) , was evaluated due to the reported event of the patient¿s power module appearing unresponsive.This battery was not returned for analysis.Available information for this event indicates that the power module remained unresponsive when battery (b)(6) was connected.However, the cause of the power module appearing unresponsive was isolated to an issue with the power module¿s main printed circuit board, and this issue would have caused sla backup batteries to not function as intended with the unit.The root cause of the reported event has been addressed via the power module¿s investigation, and an sla battery was unable to be correlated to the cause of the event based on the investigation¿s findings.The sla battery, serial number (b)(6) , was observed to have passed all initial manufacturing testing per the greatbatch manufacturing test datasheet.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the power module (ppm) was unresponsive to ac power.The unit beeped once when the backup battery was connected.The patient was exchanged to a new ppm backup battery from the hospital and from abbott customer service, neither of which cleared the alarm.The power module was exchanged.It was later reported the replacement backup battery experienced an out of box failure.It was later reported that the loaner ppm lent to the patient by the hospital was returned back to the hospital's inventory where it was verified to be fully functional with other batteries.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23545679
Report Number2916596-2025-07299
Device Sequence Number18503898
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)270731
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGY242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American